Amiodarone : My pharmacist kindly spared me... - AF Association

AF Association
19,746 members24,131 posts

Amiodarone

Becksagogo
Becksagogo

My pharmacist kindly spared me some time yesterday to discuss a new drug that I have been prescribed Ivabradine.

I have never heard of this drug and was keen to learn some more about it given my reaction to other drugs in the past. It seems that it does have side effects like most medicines but they should be manageable and anything that slows my hear rate from 108 resting is fine by me.

My pharmacist did advise me that Amiodarone has just been "down graded" and will now only be prescribed if nothing else works which was music to my ears. I do hope that this is the case. I know that some people have had no reaction to it but it seems to have more negative reactions than positive.

7 Replies
oldestnewest

Hi Becksagogo

I don’t recall having seen ivabradine mentioned here before, but I was prescribed it for a while by my hospital heart failure nurse last year. I wasn’t on it for too long. I don’t think it agreed with me, as I recall. I’ve been off Amiodarone for a couple of months now (after a couple of months on). Although it ‘did the business’, and I’m not aware of any damage, I’m glad I’m off it now.

Becksagogo
Becksagogo
in reply to IanMK

I'm glad to hear that you weren't on the Amiodarone for too long and that there were no long lasting effects from taking it.

I had never heard of Ivabradine either on this sie or whilst in hospital which is why I went to see the Pharmacist.

I am hoping that I won't be on this drug for too long either as I am due to have more surgery on leaky valves in the new year.

I am keeping a close eye on any symptoms that may appear and have promised my heart failure nurse that I will be a total pain in the ### if it doesn't agree with me!

Fingers crossed.

BobD
BobDVolunteer

Since circa 2008 amiodarone was supposed to be the drug of last report according to European Society of Cardiology protocols so good to see that reality is at last catching up,.

Becksagogo
Becksagogo
in reply to BobD

Nice to have you back Bob. I was singing your praises to the Pharmacist yesterday although no names were mentioned to protect the innocent.

Hi Becksagogo I’m glad your pharmacist to the time to discuss the new drug with you it is actually part of a good pharmacists responsibility which all too often doesn’t happen. I too was started on on Ivabradadine recently by my cardiologist for what he is now calling inappropriate sinus tachycardia which oddly enough I developed following an aortic valve replacement I had an attempted Cryo-ablation but it was found that my sinus node was the problem not “rouge” nodes and a more extensive session of ablation and node refashioning might be required so it was decided that trying this drug would be a better option leaving the procedure as a back up if it doesn’t work. Up till now a low dose twice a day seems to be working very well as my resting pulse appears to have dropped from about 110 to 80-85 bpm. The main side effect my cardiologist warned me about is that some people have reported occasionally seeing bright lights in their peripheral vision. Since I have been a long term migraine sufferer with my main warning symptom being flashing lights in my peripheral vision I considered this a minor problem if it occurrs.

Thank you Robert for responding. My pharmacist said the same about "floaters" in the eyes but that my eyes should return to normal once I come off the medication.

I have been on this Forum for over a year now and the same brand names crop up on a regular basis but never Ivabradine.

Hope you continue to recover.

The impression my cardiologist gave me was that the drug acts specifically on the sinus node to slow down the rate as I said I’m on the lowest dose of 5 mg twice daily which has nicely reduced my resting heart rate from about 110 to 80 ish

You may also like...